Alert archive / Michigan / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm watch at Feb 22, 2012, 4:58 PM EST for 23 counties in Michigan. It took effect at Feb 23, 2012, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 4:58 PM EST (21:58 UTC)
- In effect from
- Feb 23, 2012, 4:00 PM EST
- Expired
- Feb 23, 2012, 11:19 AM EST
- In force
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WWUS43 KGRR 222158 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 458 PM EST WED FEB 22 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230600- /O.NEW.KGRR.WS.A.0002.120223T2100Z-120224T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 458 PM EST WED FEB 22 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. HAZARDOUS WEATHER... * HEAVY SNOW WILL BE POSSIBLE NEAR OR SHORTLY AFTER THE THURSDAY EVENING COMMUTE. * REDUCED VISIBILITIES IN HEAVY SNOW POSSIBLE THURSDAY NIGHT. * 4 TO 6 INCHES OF SNOW POSSIBLE...WITH LOCALLY GREATER AMOUNTS. IMPACTS... * POSSIBLE HAZARDOUS DRIVING CONDITIONS WITH THE THURSDAY EVENING COMMUTE. * FRIDAY MORNING COMMUTE DELAYS POSSIBLE FROM HEAVY SNOWFALL OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ TJT
3 follow-up statements
500 WWUS43 KGRR 230342 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1042 PM EST WED FEB 22 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-231145- /O.CON.KGRR.WS.A.0002.120223T2100Z-120224T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1042 PM EST WED FEB 22 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... HAZARDOUS WEATHER... * HEAVY SNOW WILL BE POSSIBLE NEAR OR SHORTLY AFTER THE THURSDAY EVENING COMMUTE. * REDUCED VISIBILITIES IN HEAVY SNOW POSSIBLE THURSDAY NIGHT. * SNOW ACCUMULATION IN EXCESS OF 6 INCHES IS POSSIBLE. * THE EXACT LOCATIONS FOR THE HIGHEST SNOW ACCUMULATION POTENTIAL CONTINUES TO BE ANALYZED. CONTINUE TO MONITOR THE LATEST FORECASTS INTO THURSDAY. IMPACTS... * POSSIBLE HAZARDOUS DRIVING CONDITIONS WITH THE THURSDAY EVENING COMMUTE. * FRIDAY MORNING COMMUTE DELAYS POSSIBLE FROM HEAVY SNOWFALL OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ JK
474 WWUS43 KGRR 230923 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 423 AM EST THU FEB 23 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-231730- /O.CON.KGRR.WS.A.0002.120223T2100Z-120224T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 423 AM EST THU FEB 23 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH FRIDAY MORNING... HAZARDOUS WEATHER... * HEAVY SNOW WILL BE POSSIBLE NEAR OR SHORTLY AFTER THE EVENING COMMUTE. * REDUCED VISIBILITIES IN HEAVY SNOW POSSIBLE TONIGHT. * SNOW ACCUMULATION IN EXCESS OF 6 INCHES IS POSSIBLE. * LATEST INDICATIONS ARE THAT THE HEAVIEST SNOWS MAY OCCUR SOUTHEAST OF A HOLLAND TO MT. PLEASANT LINE. HOWEVER AREAS NORTHWEST OF THIS LINE SHOULD CONTINUE TO MONITOR THIS STORM FOR POSSIBLE ADJUSTMENTS TO THE FORECAST. IMPACTS... * POSSIBLE HAZARDOUS DRIVING CONDITIONS WITH THIS EVENING'S COMMUTE WITH LOW VISIBILITIES. * ROADS MAY BECOME SNOW COVERED AND SLIPPERY INTO THIS EVENING. * FRIDAY MORNING COMMUTE DELAYS POSSIBLE FROM HEAVY SNOWFALL OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ JK
360 WWUS43 KGRR 231619 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1119 AM EST THU FEB 23 2012 MIZ037>040-043-231730- /O.CAN.KGRR.WS.A.0002.120223T2100Z-120224T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART 1119 AM EST THU FEB 23 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER STORM WATCH. THE WINTER STORM WATCH HAS BEEN UPGRADED TO A WINTER STORM WARNING FOR 6 TO 8 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE. && $$ MIZ056>059-064>067-071>074-240030- /O.UPG.KGRR.WS.A.0002.120223T2100Z-120224T1200Z/ /O.NEW.KGRR.WS.W.0002.120224T0000Z-120224T1700Z/ OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 1119 AM EST THU FEB 23 2012 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW SHOULD DEVELOP BY 8 PM THIS EVENING AND CONTINUE THROUGH NOON FRIDAY. WE EXPECT 6 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS. THE HEAVIEST SNOW BEING NEAR INTERSTATE 69. * THIS WILL BE A HEAVY WET SNOW AS TEMPERATURES WILL BE NEAR FREEZING DURING MOST OF THE EVENT. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR ARE EXPECTED BETWEEN 11 PM AND 6 AM. * WINDS WILL GUST TO 25 MPH FROM THE NORTHWEST TOWARD MID MORNING FRIDAY. IMPACTS... * POSSIBLE HAZARDOUS DRIVING CONDITIONS TONIGHT WITH LOW VISIBILITIES AND HEAVY WET SNOW. * SOME LOCALIZED POWER OUTAGES POSSIBLE DUE THE HEAVY WET SNOW AND SOME GUSTY WINDS BY MID MORNING FRIDAY. * FRIDAY MORNING COMMUTE DELAYS POSSIBLE FROM HEAVY SNOWFALL OVERNIGHT. * COULD BE SOME SCHOOL AND RELATED ACTIVITY CLOSURES FRIDAY MORNING DUE TO THE HEAVY WET SNOW AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MIZ044>046-050>052-240030- /O.UPG.KGRR.WS.A.0002.120223T2100Z-120224T1200Z/ /O.NEW.KGRR.WW.Y.0006.120224T0000Z-120224T1700Z/ NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...FREMONT...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA 1119 AM EST THU FEB 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SNOWFALL WILL BEGIN DURING THE MID EVENING HOURS AND LAST INTO MID MORNING FRIDAY. EXPECT ACCUMULATIONS OF 3 TO 6 INCHES. * REDUCED VISIBILITIES IN SNOW OVERNIGHT TONIGHT. * SNOWFALL RATE SO UP TO AN INCH AN HOUR ARE POSSIBLE BETWEEN MIDNIGHT AND 7 AM. * SNOW SHOULD DIMINISN BY LATE MORNING FRIDAY. WINDS WILL REMAIN GUSTY. IMPACTS... * EXPECT HAZARDOUS DRIVING CONDITIONS TONIGHT WITH LOW VISIBILITIES. * ROADS MAY BECOME SNOW COVERED AND SLIPPERY BY LATE EVENING. * FRIDAY MORNING COMMUTE DELAYS POSSIBLE FROM HEAVY SNOWFALL OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ WDM
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm watch went out at Feb 22, 4:45 PM EST, 13 minutes earlier.
Area forecast discussion, Feb 22, 4:45 PM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 445 PM EST WED FEB 22 2012 .UPDATE... ISSUED AT 444 PM EST WED FEB 22 2012 WILL BE ISSUING A WINTER STORM WATCH SHORTLY FOR THE CWA FROM THURSDAY AFTERNOON INTO FRIDAY MORNING BASED LARGELY ON LATEST ECMWF GUIDANCE. WILL TRY TO HAVE THE WATCH OUT BY 5 PM. && .SYNOPSIS... ISSUED AT 400 PM EST WED FEB 22 2012 A WEAK SYSTEM WILL MOVE THROUGH THE AREA EARLY TONIGHT BRINGING A PERIOD OF SNOW SHOWERS TO AREAS NEAR AND SOUTH OF INTERSTATE 96. A HIGH PRESSURE RIDGE WILL MOVE ACROSS THE AREA DURING THE MID MORNING HOURS OF THURSDAY BRINGING PARTIAL CLEARING TO THE AREA. THEN A STORM DEVELOPING IN THE SOUTHERN PLAINS WILL HEAD TO THE SOUTH CENTRAL GREAT LAKES FOR LATE THURSDAY NIGHT AND HEAD INTO NEW ENGLAND FRIDAY. THAT WILL BRING A PERIOD OF SIGNIFICANT SNOWFALL TO THE AREA THURSDAY NIGHT INTO FRIDAY. SOME LAKE EFFECT SNOW IS EXPECTED INTO SATURDAY. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 400 PM EST WED FEB 22 2012 THERE IS THE THREAT FOR A SIGNIFICANT SNOWFALL EVENT THURSDAY NIGHT INTO FRIDAY. CURRENT THINKING IS 4 TO 7 INCHES OVER THE CENTRAL CWA... NEAR INTERSTATE 96. MOST OF THE SNOW SHOULD FALL DURING THE MID TO LATE EVENING HOURS OF THURSDAY NIGHT INTO THE MID MORNING HOURS OF FRIDAY. THERE IS ALSO THE THREAT FOR A BRIEF BURST OF SIGNIFICANT SNOW THIS EVENING AS A SHORTWAVE OVER WISCONSIN HEADS EAST ACROSS LAKE MICHIGAN AND INTENSIFIES THIS EVENING. BOTH THE HRRR SUGGESTS UP TO .25 INCHES OF QPF IN 3 HOURS OVER PARTS OF NORTHERN OTTAWA AND CENTRAL AND NORTHERN KENT COUNTIES BY BETWEEN 9 PM AND MIDNIGHT. SINCE THE PRECIPITATION AREA ALREADY IS OVER CENTRAL WISCONSIN AND IS HEADED EAST... IT WOULD SEEM MORE THAN REASONABLE THIS WOULD IMPACT CENTRAL LOWER MICHIGAN THIS EVENING. THERE IS GOOD LIFT IN THE DGZ AS THIS FEATURE MOVES THROUGH THE AREA SO THAT SHOULD HELP THE SNOWFLAKE PRODUCTION. WITH SURFACE DEW POINTS IN THE MID 20S THE SNOW WILL WET BULB DOWN THE AIR TEMP QUICKLY SO SNOW WILL REACH THE GROUND. ONCE THAT FEATURE MOVES EAST OF THE CWA LATER THIS EVENING SHORT WAVE RIDGING FOLLOWS LATE TONIGHT INTO MIDDAY THURSDAY. THAT SHOULD ALLOW THE SKIES TO BECOME PARTLY CLOUDY...AT LEAST FOR A TIME. THEN WE HAVE THE ISSUE OF OUR STORM ON THURSDAY NIGHT. THE GFS AND NAM HAVE BEEN CONSISTENTLY FARTHER NORTH THEN THE ECMWF HAS BEEN WITH THIS SYSTEM. HOWEVER... THE ECMWF HAS FINALLY SHOWED A SIGNIFICANT SHIFT NORTHWARD IN THE TRACK OF THE SYSTEM THURSDAY NIGHT. THE REGIONAL GEM IS FARTHER NORTH AND WEST THAN IS THE HEMISPHERIC GEM... TRACKING THE LOW NEAR DETROIT LATE THURSDAY NIGHT. THERE IS SIGNIFICANT FGEN SUPPORT OF THIS EVENT AS IT IS EXIT REGION OF 165 KNOT 300 MB JET CORE THAT TURNS CYCLONIC AS IT HEADS NORTHEAST TOWARD CENTRAL OHIO FRIDAY MORNING. THIS ALSO CREATES QUIET THE TROWAL FEATURE WITH STRONG ISOTROPIC LIFT. THERE IS 3 TO 4 G/KG OF WATER NEAR 700 MB WHILE THIS IS GOING ON SO SNOWFALL AMOUNTS OF 3 TO 6 INCHES SHOULD BE EASY TO DO WITH THIS SET UP. I WOULD HAVE ISSUED A WINTER STORM WATCH FOR THIS EVENT EXPECT FOR THE ISSUE OF MODEL UNCERTAINTY. I WILL LET THE MIDNIGHT SHIFT CONSIDER DOING JUST THAT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 400 PM EST WED FEB 22 2012 UNSETTLED/ACTIVE WEATHER IS EXPECTED TO GENERALLY CONTINUE THROUGH THE LONG TERM PORTION OF THE FORECAST...IF NOT THE NEXT COUPLE OF WEEKS. MAIN ITEMS OF CONCERN ARE LINGERING SNOW ON FRI...LAKE EFFECT FRI NIGHT/SAT...SYSTEM COMING IN LATE SUN THROUGH MON...AND LAKE EFFECT AGAIN ON TUE. AN ACTIVE JET STREAM IS EXPECTED TO AFFECT MOST OF THE COUNTRY THROUGH THE NEXT WEEK. WE ARE EXPECTING TO SEE STRONG PIECES OF ENERGY BE PUSHED ACROSS THE COUNTRY...FUELED BY A VERY STRONG JET OVER THE NRN PACIFIC. A LOT OF THIS ENERGY IS EXPECTED TO DIVE SE INTO THE WRN STATES...BEFORE LIFTING E/NE TOWARD THE GREAT LAKES REGION. WE WILL SEE THE FIRST IN THE SERIES OF PV ANOMALIES/WAVES BE MOVING OUT OF THE AREA AFTER DEPOSITING ACCUMULATING SNOW THU NIGHT AND INTO FRI. IN THE WAKE OF THIS PHASED UPPER FEATURE...A POOL OF ARCTIC AIR TO OUR NW WILL BE TAPPED AND WILL PUSH INTO THE AREA. SYNOPTIC SNOW WILL LIKELY BE ONGOING EARLY ON FRI BEFORE TAPERING OFF DURING THE DAY. THE SNOW WILL TRANSITION TO SOME LAKE EFFECT AS H850 TEMPS DROP DOWN TO AROUND -10C TO -12C. WE COULD SEE SOME DECENT LAKE EFFECT ACCUMS FOR MAINLY NW FAVORED AREAS WITH MOISTURE POTENTIALLY UP THROUGH 10K FT LATE FRI AND FRI NIGHT. INVERSION HEIGHTS WILL GRADUALLY FALL THROUGH SAT AS THE UPPER FLOW WILL TRANSITION TO ANTI-CYCLONIC BY SAT EVENING. WE WILL SEE A BRIEF BREAK IN THE WEATHER THEN SAT NIGHT THROUGH A GOOD PORTION OF SUN FOR MOST AREAS AS RIDGING BUILDS IN. NW AREAS COULD SEE SOME LIGHT PCPN SUN AFTERNOON AS WAA/ISENTROPIC ASCENT STRENGTHENS AHEAD OF THE NEXT SYSTEM. THE UNSETTLED WEATHER WILL SPREAD ACROSS THE ENTIRE AREA SUN NIGHT AS THE NEXT STRONG WAVE DIVING INTO THE SW U.S. EARLY IN THE WEEKEND WILL LIFT NE. THIS WILL LIKELY TAP SOME WARMER AND MOIST AIR FROM THE GULF AND ADVECT IT INTO THE AREA LATE SUN THROUGH MON MORNING. PCPN COULD START OFF AS SNOW...BUT SHOULD CHANGE OVER TO RAIN FOR A PERIOD SUN NIGHT AND EARLY MON. THUNDER CAN NOT EVEN BE RULED OUT WITH THE STRONG FORCING ASSOCIATED WITH THE SYSTEM. NOT CONFIDENT ENOUGH YET TO ADD THUNDER INTO THE FCST. THE COLD FRONT WILL MOVE THROUGH ON MON...AND A FLOOD OF COLDER AIR WILL MOVE IN ACROSS THE STATE. THIS WILL HELP TO START THE LAKE EFFECT BACK UP AS H850 TEMPS DROP BACK DOWN TO AROUND -10C TO -12C. MODELS ARE INDICATING THOUGH THAT THE LOW LEVEL FLOW WILL TEND TO BE NE WITH THE WAY THE RIDGE BUILDS IN FROM THE NW. THIS WILL TEND TO LIMIT THE LAKE EFFECT CHCS AND AMOUNTS. QUITE A BIT OF UNCERTAINTY WITH REGARDS TO TIMING AND TRACK WITH ANOTHER WAVE THAT IS EXPECTED TO LIFT OUT FROM THE WRN U.S. BY MID WEEK NEXT WEEK. && .AVIATION...(FOR THE 21Z TAFS THROUGH 21Z THURSDAY AFTERNOON) ISSUED AT 400 PM EST WED FEB 22 2012 I UPDATED THE TAFS TO ALLOW FOR THE BURST OF SNOW ASSOCIATED WITH THE SHORTWAVE CROSSING EASTERN WISCONSIN AT 3 PM. THIS SHOULD REACH THE MKG/GRR TAFS SITES AROUND 03Z AND BE EAST OF THERE BY 06Z. BY THE TIME IT REACHES LAN AROUND 05Z IT SHOULD WEAKEN. I EXPECT IFR CIGS/VSBY AS THE SNOW BAND MOVES ACROSS THE I-96 TAFS SITES. THE I-94 TAF SITES SHOULD SEE MVFR CONDITIONS AS THIS ROLLS THROUGH. ALL AREAS SHOULD SEE CLEARING TO VFR BY 09Z ONCE THIS FEATURE HAS EXITED THE AREA. && .MARINE... ISSUED AT 400 PM EST WED FEB 22 2012 WINDS AND WAVES ARE STILL IN THE SMALL CRAFT ADVISORY RANGE LATE THIS AFTERNOON. WINDS AND WAVES WILL DIMINISH TONIGHT OVERNIGHT AS THE SURFACE RIDGE GETS CLOSER TO THE AREA. I WILL LET THE ADVISORY EXPIRE AS SCHEDUALED. && .HYDROLOGY... ISSUED AT 400 PM EST WED FEB 22 2012 NO SIGNIFICANT HYDROLOGY ISSUES ARE EXPECTED AS THE PRECIPITATION THAT FALLS WILL BE IN THE FROM FOR SNOW. NONE OF RIVERS ARE AT OR ABOVE ACTION STAGE CURRENTLY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR LMZ844>849. && UPDATE...TJT SYNOPSIS...TJT SHORT TERM...WDM LONG TERM....NJJ AVIATION...WDM MARINE...WDM
Hazardous weather outlook, Feb 22, 4:58 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 458 PM EST WED FEB 22 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-231100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 458 PM EST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT IS INCREASING FOR A FEW INCHES OF ACCUMULATING SNOW ACROSS THE AREA FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING. A GENERAL 3 TO 6 INCHES OF SNOW IS POSSIBLE ACROSS THE AREA. A DECENT AMOUNT OF UNCERTAINTY STILL EXISTS WITH THE AMOUNTS AND PLACEMENT OF THE HEAVIEST AMOUNTS. LAKE EFFECT SNOW IS POSSIBLE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-231100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 458 PM EST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT CONDITIONS HAZARDOUS TO SMALLER CRAFT ON LAKE MICHIGAN WILL GRADUALLY SUBSIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TJT
Nearby
Winter Storm Watches in Michigan, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.